Get Your Dog Care Questions Answered by Experts
Hello, JACustomer. I have been a Veterinary Nurse for over 15 years and would be happy to help you today. I'm reviewing your question right now.
How many milligrams of tramadol are you giving Lucky and how often?Are you seeing any vomiting or diarrhea?Have any meds helped with the whining?Is he able to relax and rest?
I'll need to know the milligram to be able to assist further. There's a wide range for dosing on tramadol.
If you need further support, just let me know.
At 84 pounds, he's certainly not at the top end of the dosage for a dog his size so if the symptoms persist don't hesitate to talk to your vet about increasing the dosage or adding other medications like gabapentin. You can find more dosing info here: https://www.1800petmeds.com/Tramadol-prod11064.html I would continue to give 2 pills unless you see worsening of symptoms and then increase the dosage and re-address with your vet. There's still a wide range of increase for this medication and adding other medication such as the aforementioned gabapentin remains an option for pain control to make him comfortable.
I hope this information has been helpful. I will be standing by if you have other questions. Let me know if I can help further. Also, before signing off today, please take the time to use the star rating system at the top of the page to leave a rating for me. A 5-star rating is appreciated as top notch answers are my focus. If you feel you have received anything less, please reply so that I may help until you’ve received the assistance you need. Until you issue a rating, the website will not compensate me for helping you. You will still be able to chat with me even after issuing a rating at no further charge on this thread.
I will also check in with you over the next few days to be sure you don’t need any additional assistance. If you would like to request me in the future for pet-related questions, you can do so by accessing this page: http://www.justanswer.com/pet/expert-pitrottmommy/?rpt=3800
Whining is a sign of discomfort so I would focus on this if it persists. This is even more suggestive of pain if he's restless and anxious. Xanax can be given but keep in mind that it may induce rest without helping with pain. If he were my own dog, I would address pain medication. Also, if he's gone blind and has not had bloodwork recently, I'd also address this with your vet. Conditions like diabetes can cause blindness and also increased agitation/anxiety, which might explain why you're seeing these symptoms together.Benadryl can help dogs relax but it can also increase their activity level. If you elect to use it, you may want to do so during the daytime hours to see how he reacts so he doesn't keep you up all night. He can receive 1-2mg/pound of body weight every 8-12 hours.